Illinois, 2009High Wind and Strong Wind in Illinois, March 8, 2009
March 8, 2009 · NWS LOT · 3 events in 2 counties and zones
Strong winds gusted between 50 and 60 mph across much of north central Illinois behind a line of thunderstorms. A wind gust to 62 mph was measured at the Kankakee Airport.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds gusted between 50 and 60 mph across much of north central Illinois behind a line of thunderstorms. A wind gust to 62 mph was measured at the Kankakee Airport. Other wind gusts included 56 mph in Pontiac; 52 mph in Crescent City; 50 mph in Lansing and 49 mph in Peotone.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 8, 11:55 AM CST, 55 minutes earlier.
Area forecast discussion, Mar 8, 11:55 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1255 PM CDT SUN MAR 8 2009
.DISCUSSION...
1137 AM CDT
OBVIOUSLY MANY CONCERNS FOR THIS AFTERNOON. WARM SECTOR IS
AGGRESSIVELY PUSHING NORTHWARD IN ADVANCE OF DEEPENING SURFACE LOW
NEAR UIN. MAX SFC PRESSURE FALLS ARE LOCATED JUST WEST OF
BLOOMINGTON SUPPORTING NORTHEAST TRACK THAT WOULD LIKELY TAKE SFC
LOW THROUGH CLOSE TO CHICAGO. WINDS BEGINNING TO INCREASE ACROSS
WARM SECTOR ACROSS CENTRAL/SOUTHERN ILLINOIS AND HAVE ISSUED A
WIND ADVISORY FOR AREAS SOUTH OF INTERSTATE 80 THIS AFTERNOON.
SOUTHERN ROW OF COUNTIES HAVE BEEN PLACED UNDER A TORNADO WATCH
THAT IS IN EFFECT THROUGH 4 PM CDT THIS AFTERNOON. INSTABILITY AT
THE CURRENT TIME IS QUITE MARGINAL ACROSS FAR SOUTHERN PORTIONS OF
CWA...BUT WITH LOW LEVEL TEMPS WARMING WITH NORTHWARD MOVEMENT OF
WARM SECTOR POTENTIAL FOR SFC BASED CONVECTION WILL INCREASE AS
BROKEN LINE OF SUPERCELLS APPROACHES FROM THE WEST. 0-3 SRH ALSO
INCREASES ACROSS FAR SOUTHERN PORTIONS OF CWA IN CLOSER PROXIMITY
TO SFC WARM FRONT. SHEAR PROFILES ALSO OBVIOUSLY QUITE
IMPRESSIVE...AND RISK OF SUPERCELLS WILL PERSIST UNTIL COLD FRONT
PUSHES THROUGH THE AREA LATE THIS AFTERNOON. UPDATED ZONES HAVE
BEEN SENT TO INCLUDE CONVECTIVE/WIND HEADLINES. IN ADDITION...MANY
AREAS HAVE RECEIVED BETWEEN 1 AND 2.5 INCHES OF RAIN SINCE
SATURDAY AM...AND ADDITIONAL RAIN THIS AFTERNOON WILL NEED TO BE
WATCHED FOR FLASH FLOOD CONCERNS.
MARSILI
&&
.AVIATION...
1245 PM CDT
1800 UTC TAFS...CHALLENGING FORECAST WITH INTENSIFYING SPRING
STORM MOVING THROUGH NORTHERN IL. MAIN CONCERNS ARE LOW CIGS AND
THUNDERSTORMS EARLY AFTERNOON TRANSITIONING TO A STRONG WIND
CONCERN MID AFTERNOON THROUGH THE EVENING HOURS.
SURFACE LOW NOW JUST WEST OF PIA...WILL MOVE ACROSS CHICAGO BY
AROUND 21Z...THEN ACROSS SOUTHERN LOWER MI THIS EVENING.
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE CHICAGO AREA WITH
BAND OF INTENSE STORMS FROM DKB TO PNT. WITH COOL ENE SURFACE
WINDS OFF LAKE MICHIGAN...THUNDERSTORMS WILL REMAIN ELEVATED OVER
ORD...MDW...AND DPA NEXT TWO HOURS. THE COOL EAST SURFACE WINDS WILL
KEEP CIGS DOWN TO IFR OR LIFR AND LIMIT ANY SEVERE THREAT TO HEAVY
RAIN AND SMALL HAIL. AS LOW PASSES DIRECTLY OVER CHICAGO WINDS ARE
EXPECTED TO BECOME VARIABLE OVER DPA AND ORD. WARM FRONT WILL LIFT
BRIEFLY THROUGH GYY AND JUST BARELY TO MDW...BRINGING WINDS AROUND
TO THE SE AND EVENTUALLY SW. IN THE WAKE OF THE LOW...BY LATE
AFTERNOON WINDS WILL TRANSITION TO SW AND INCREASE TO 20 KNOTS
WITH GUSTS OVER 30...ESPECIALLY MDW AND GYY. THE COLD FRONT WILL
COME IN AROUND 00Z-01Z WITH WINDS BECOMING NW AND CONTINUING TO
GUST AROUND 30 KTS INTO EARLY EVENING. AS LOW PULLS OUT WINDS WILL
SUBSIDE OVERNIGHT.
RFD WILL REMAIN NORTH OF THE LOW AND WILL MOSTLY SEE HEAVY RAIN
AND LOW CIGS THIS AFTN WITH POSSIBLY SOME EMBEDDED THUNDER. WIND
WILL TRANSITION FROM NE TO NNW DURING THE AFTERNOON.
OTHERWISE...SOME LINGERING RAIN SHOWERS EXPECTED BEHIND THE LOW INTO
EARLY EVENING BUT CIGS WILL LIFT TO MVFR. SOME CLEARING EXPECTED
LATE TONIGHT AND MON MORNING. NORTHWEST WINDS WILL VEER N THEN NE
MONDAY MORNING BUT SHOULD BE LESS THAN 10 KTS BY THEN.
ALLSOPP
&&
.MARINE...
711 AM CDT
COUPLE ROUGH DAYS AHEAD ON THE LAKE AS A COUPLE OF STORM SYSTEMS
MOVE ACROSS THE AREA. FIRST STORM WILL MOVE RAPIDLY ACROSS THE
SOUTHERN PORTIONS OF THE LAKE TOWARD EVENING. WHILE LOW IS NOT
OVERLY DEEP AND COLD AIR ADVECTION BEHIND THE LOW WILL NOT BE ALL
THAT STRONG...THE LOW WILL BE MOVING VERY RAPIDLY AND BEGIN TO
FILL AFTER CROSS THE LAKE. THIS WILL RESULT IN A VERY STRONG
ISALLOBARIC RESPONSE TO THE WINDS WITH GUSTS WELL INTO GALE FORCE
RANGE FOR A FEW HOURS THIS EVENING. WINDS WILL VERY RAPIDLY
SUBSIDE IN THE WAKE OF THE LOW OVERNIGHT WITH WINDS LIKELY
DROPPING BELOW GALE FORCE BY 06Z OR SHORTLY AFTER.
NEXT CONCERN WILL BE WITH THE INTENSE STORM TRACKING WEST OF THE
LAKE TUESDAY NIGHT INTO WEDNESDAY. EXPLOSIVE DEEPENING AT THE RATE
OF 1MB PER HOUR IS FORECAST FOR AN 18-24 HOURS PERIOD FROM TUESDAY
AFTERNOON INTO WEDNESDAY. THE RAPID DEEPENING...VERY QUICK
MOVEMENT OF THE LOW...INTENSE COLD AIR ADVECTION IN ITS WAKE...AND
STRONG HIGH MOVING IN ALL POINT TO THE POSSIBILITY FOR STORM FORCE
WINDS OVER THE LAKE. FOR NOW HAVE BUMPED UP WINDS TO STORM FORCE
OVER NORTHERN PORTIONS OF THE LAKE WHERE CHANCES APPEAR TO BE THE
GREATEST...THOUGH CHANCE REALLY DOES EXIST EVEN OVER SOUTHERN
PORTIONS OF THE LAKE. STILL TOO EARLY FOR A STORM WATCH BUT HAVE
HIGHLIGHTED THE THREAT IN THE HWO.
IZZI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM SUNDAY.
WIND ADVISORY...ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 10 PM SUNDAY.
WIND ADVISORY...ILZ019-ILZ020-ILZ021-ILZ022 UNTIL 11 PM SUNDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7
PM SUNDAY.
WIND ADVISORY...INZ001-INZ002 UNTIL 11 PM SUNDAY.
WIND ADVISORY...INZ010-INZ011-INZ019 UNTIL 10 PM SUNDAY.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878...5 PM SUNDAY TO 1 AM MONDAY.
SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO NORTHERLY IS UNTIL 5 PM SUNDAY.
&&Hazardous weather outlook, Mar 8, 10:03 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1103 AM CDT SUN MAR 8 2009
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
091615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1103 AM CDT SUN MAR 8 2009 /1203 PM EDT SUN MAR 8 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...A FEW MAY PRODUCE:
HAIL TO THE SIZE OF QUARTERS.
DAMAGING STRAIGHT LINE WINDS TO 65 MPH.
ISOLATED TORNADOES.
NON-THUNDERSTORM WIND GUSTS TO 45 MPH.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK AREA
THROUGH THIS AFTERNOON. THE GREATEST RISK OF SEVERE
THUNDERSTORMS IS SOUTH OF INTERSTATE 80 WHERE EMBEDDED
SUPERCELLS ARE POSSIBLE THIS AFTERNOON. LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES ARE POSSIBLE...MAINLY SOUTH OF
INTERSTATE 80 THIS AFTERNOON. THE THREAT OF SEVERE WEATHER WILL
DIMINISH BY LATE THIS AFTERNOON.
STRONG NON-THUNDERSTORM WIND GUSTS ARE LIKELY THIS AFTERNOON
AND EVENING ACROSS MUCH OF THE OUTLOOK AREA...THOUGH THE
STRONGEST WINDS WILL OCCUR SOUTHEAST OF A CHICAGO TO PERU LINE.
DISCUSSION:
A LOW PRESSURE SYSTEM CURRENTLY IN THE SOUTHERN PLAINS WILL
LIFT NORTHEAST INTO NORTH CENTRAL ILLINOIS BY MID AFTERNOON. A
WARM FRONT EXTENDING EAST FROM THIS LOW WILL LIFT NORTH AND
BRING WARM...MOIST AIR ALONG WITH IT INTO THE SOUTHEAST PORTION
OF THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN
THIS WARM SECTOR...A FEW OF WHICH MAY BECOME SUPER CELLULAR
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...AND ISOLATED
TORNADOES...MAINLY SOUTH OF INTERSTATE 80.
ANY SEVERE THREAT IS EXPECTED DIMINISH BY EVENING AS A COLD
FRONT COMES THROUGH. STRONG SOUTHWEST TO WEST WINDS WILL OCCUR
BEHIND THE FRONT WITH GUSTS OVER 40 MPH POSSIBLE.
FLOODING IS LIKELY THROUGH TONIGHT IN LOW LYING
AREAS...ESPECIALLY NEAR STREAMS AND CREEKS. IN
ADDITION...PORTIONS OF THE KANKAKEE...ILLINOIS AND FOX RIVERS
WILL REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE EXPECTED TUESDAY AS A RAPIDLY DEEPENING LOW
PRESSURE SYSTEM DEVELOPS ACROSS THE NORTHERN MIDWEST. SOME OF
THESE STORMS MAY BECOME SEVERE.
WINDS ARE ALSO EXPECTED TO BE STRONG OVERNIGHT TUESDAY INTO
WEDNESDAY WITH GUSTS OVER 40 MPH POSSIBLE AT TIMES.
PORTIONS OF THE KANKAKEE...ILLINOIS AND FOX RIVERS WILL REMAIN
IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-091615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1103 AM CDT SUN MAR 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE LIKELY THROUGH THIS AFTERNOON.
HAZARDOUS WINDS FOR SMALL CRAFT ARE EXPECTED ALONG THE ILLINOIS
SHORE THROUGH THIS AFTERNOON.
GALE FORCE WINDS WILL THEN DEVELOP ACROSS ALL THE NEARSHORE
WATERS VERY LATE THIS AFTERNOON AND CONTINUE INTO THE EARLY
EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HAZARDOUS WINDS FOR SMALL CRAFT ARE POSSIBLE LATE MONDAY NIGHT
INTO TUESDAY...PARTICULARLY ALONG THE ILLINOIS SHORE.
GALE FORCE WINDS ARE THEN LIKELY TUESDAY NIGHT INTO WEDNESDAY
WITH A SLIGHT CHANCE FOR GUSTS TO NEAR STORM FORCE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-091615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1103 AM CDT SUN MAR 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE LIKELY OVER SOUTHERN PORTIONS OF THE
LAKE THROUGH THIS AFTERNOON.
NORTHWEST GALE FORCE WINDS TO 40 KNOTS ARE LIKELY VERY LATE THIS
AFTERNOON INTO THE EVENING ACROSS SOUTHERN PORTIONS OF THE LAKE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STORM FORCE WINDS ARE POSSIBLE OVER NORTHERN PORTIONS OF THE LAKE
TUESDAY NIGHT INTO WEDNESDAY WITH GALE FORCE WINDS LIKELY OVER
THE SOUTHERN PORTIONS OF THE LAKE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
MARSILIIn the hours before
Local storm report, Mar 8, 11:51 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1251 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL LOMBARD 41.87N 88.01W
03/08/2009 E0.25 INCH DUPAGE IL TRAINED SPOTTER
PEBBLE SIZED HAIL REPORETD.
&&
NMARSILILocal storm report, Mar 8, 11:55 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1255 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN CAROL STREAM 41.92N 88.13W
03/08/2009 M2.35 INCH DUPAGE IL TRAINED SPOTTER
STORM TOTAL RAINFALL SO FAR. 0.60 INCHES IN PAST 2 AND A
HALF HOURS. COCORAHS OBSERVER.
&&
NMARSILISpecial weather statement, Mar 8, 12:16 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
116 PM CDT SUN MAR 8 2009
ILZ013-014-020>022-INZ001-002-082030-
DUPAGE-COOK-KENDALL-GRUNDY-WILL-LAKE IN-PORTER-
INCLUDING THE CITIES OF...CHICAGO...OSWEGO...MORRIS...JOLIET...
GARY...VALPARAISO
116 PM CDT SUN MAR 8 2009
...STRONG TO SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE
CHICAGO METRO AREA INTO NORTHWEST INDIANA THIS AFTERNOON. THESE
THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE SOME LARGE HAIL. THE
THREAT OF THUNDERSTORMS WILL END LATE THIS AFTERNOON AS A STRONG
LOW PRESSURE AREA MOVES THROUGH THE AREA. IN ADDITION...STRONG
SOUTH WINDS WILL DEVELOP THIS AFTERNOON IN ADVANCE OF THIS LOW
EVENTUALLY SHIFTING TO THE SOUTHWEST LATE THIS AFTERNOON. GUSTS TO
40 TO 45 MPH WILL BE POSSIBLE OUTSIDE OF ANY THUNDERSTORMS LATE
THIS AFTERNOON INTO EARLY THIS EVENING...ESPECIALLY CLOSER TO THE
INTERSTATE 80 CORRIDOR. FURTHER TO THE SOUTH...A TORNADO WATCH
REMAINS IN EFFECT THROUGH 4 PM CDT THIS AFTERNOON FOR
LIVINGSTON...KANKAKEE...IROQUOIS...AND FORD COUNTIES IN NORTHEAST
ILLINOIS ALONG WITH BENTON...JASPER...AND NEWTON COUNTIES IN
NORTHWEST INDIANA.
MARSILI
Local storm report, Mar 8, 12:22 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
122 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG 4 SW PONTIAC 40.84N 88.70W
03/08/2009 LIVINGSTON IL LAW ENFORCEMENT
HORSE SHED AND ANOTHER SHED BLOWN DOWN. NUMEROUS TREES
BLOWN DOWN. REPORTED 1 MILE WEST OF REST AREA ON
INTERSTATE 55. CROSS ROADS 1500N AND 1200E.
&&
NMARSILILocal storm report, Mar 8, 12:29 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
129 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 2 WSW ELK GROVE VILLAGE 41.99N 88.03W
03/08/2009 M2.28 INCH DUPAGE IL TRAINED SPOTTER
30 HOUR TOTAL. SOME STREET FLOODING.
&&
BNLocal storm report, Mar 8, 12:31 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
131 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 AM FLOOD 5 NE BLUE ISLAND 41.71N 87.61W
03/08/2009 COOK IL BROADCAST MEDIA
HIGH STANDING WATER ACROSS ALL LANES ON THE BISHOP FORD
FREEWAY AT COTTAGE GROVE AVE. RELAYED BY WBBM.
0420 AM FLOOD 3 NW CHICAGO 41.92N 87.66W
03/08/2009 COOK IL DEPT OF HIGHWAYS
VIADUCT BRIEFLY CLOSED AT 1800 N. ASHLAND
0517 AM FLOOD 5 ESE CALUMET CITY 41.57N 87.46W
03/08/2009 LAKE IN BROADCAST MEDIA
HIGH STANDING WATER ON BOTH SIDES OF I80/94 AT KENNEDY
AVE. RELAYED BY WBBM.
0745 AM HEAVY RAIN BERWYN 41.84N 87.79W
03/08/2009 M2.24 INCH COOK IL TRAINED SPOTTER
24 HOUR TOTAL.
0815 AM HEAVY RAIN 5 NNE POLO 42.05N 89.54W
03/08/2009 M2.13 INCH OGLE IL CO-OP OBSERVER
36 HOUR TOTAL.
0815 AM HEAVY RAIN PEOTONE 41.33N 87.80W
03/08/2009 M2.10 INCH WILL IL TRAINED SPOTTER
30 HOUR TOTAL. MINOR FIELD AND RURAL ROAD FLOODING.
0815 AM HEAVY RAIN YORKVILLE 41.64N 88.45W
03/08/2009 M2.50 INCH KENDALL IL TRAINED SPOTTER
24 HOUR TOTAL.
0845 AM HEAVY RAIN 2 NE NORTH AURORA 41.82N 88.30W
03/08/2009 M1.63 INCH KANE IL MESONET
COCORAHS REPORT
0902 AM HAIL TINLEY PARK 41.57N 87.80W
03/08/2009 M0.75 INCH COOK IL EMERGENCY MNGR
0950 AM HAIL 1 N OTTAWA 41.36N 88.84W
03/08/2009 E0.50 INCH LA SALLE IL TRAINED SPOTTER
REPORTED BY COCORAHS OBSERVER
0950 AM HAIL 1 NW MARSEILLES 41.34N 88.70W
03/08/2009 M0.25 INCH LA SALLE IL TRAINED SPOTTER
0953 AM HAIL OTTAWA 41.35N 88.84W
03/08/2009 E0.25 INCH LA SALLE IL EMERGENCY MNGR
1028 AM HAIL YORKVILLE 41.64N 88.45W
03/08/2009 M0.25 INCH KENDALL IL CO-OP OBSERVER
1030 AM HAIL OSWEGO 41.70N 88.33W
03/08/2009 E0.25 INCH KENDALL IL PUBLIC
1037 AM HAIL OSWEGO 41.70N 88.33W
03/08/2009 E0.50 INCH KENDALL IL PUBLIC
DURATION, 1 MINUTE.
1055 AM HAIL WHEATON 41.86N 88.11W
03/08/2009 E0.50 INCH DUPAGE IL TRAINED SPOTTER
1100 AM HAIL GLEN ELLYN 41.87N 88.06W
03/08/2009 E0.25 INCH DUPAGE IL PUBLIC
1121 AM FLOOD SYCAMORE 41.98N 88.70W
03/08/2009 DEKALB IL TRAINED SPOTTER
SOUTH BRANCH OF THE KISHWAUKEE RIVER IS BEGINNING TO FLOW
OUT OF ITS BANKS BUT DOES NOT APPEAR TO BE AFFECTING ANY
HOMES AT THIS TIME.
1245 PM HAIL LOMBARD 41.87N 88.01W
03/08/2009 E0.25 INCH DUPAGE IL TRAINED SPOTTER
PEBBLE SIZED HAIL REPORETD.
1250 PM HEAVY RAIN CAROL STREAM 41.92N 88.13W
03/08/2009 M2.35 INCH DUPAGE IL TRAINED SPOTTER
STORM TOTAL RAINFALL SO FAR. 0.60 INCHES IN PAST 2 AND A
HALF HOURS. COCORAHS OBSERVER.
0100 PM HEAVY RAIN 2 WSW ELK GROVE VILLAGE 41.99N 88.03W
03/08/2009 M2.28 INCH DUPAGE IL TRAINED SPOTTER
30 HOUR TOTAL. SOME STREET FLOODING.
0109 PM TSTM WND DMG 4 SW PONTIAC 40.84N 88.70W
03/08/2009 LIVINGSTON IL LAW ENFORCEMENT
HORSE SHED AND ANOTHER SHED BLOWN DOWN. NUMEROUS TREES
BLOWN DOWN. REPORTED 1 MILE WEST OF REST AREA ON
INTERSTATE 55. CROSS ROADS 1500N AND 1200E.
&&
PRELIMINARY SUMMARY. MORE REPORTS TO COME.
BNStrong Wind, Kankakee
- When
- March 8, 12:50 PM CST to 4:00 PM CST
- Where
- Kankakee forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 41.138, -87.862 (the zone’s center; the record gives no point)
Tree limbs were blown down along Illinois Route 113 and Tower Road. Power lines were blown down near 4000N just north of 6000E.
Strong Wind, Livingston
- When
- March 8, 2:25 PM CST
- Where
- Livingston forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 40.892, -88.558 (the zone’s center; the record gives no point)
High winds blew over a semi-trailer on Illinois 47, just north of Dwight Sunday afternoon. The trailer frame was damaged. Around the same time, a gust to 56 mph was measured at the Pontiac Airport.
High Wind, Kankakee
- When
- March 8, 3:04 PM CST
- Where
- Kankakee forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.138, -87.862 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Indiana, March 8, 20092 injured · $492,000 · EF3 · 17 events
- Tornadoes and Hail in Illinois, March 8, 20091 injured · $284,000 · EF2 · 9 events
- Tornadoes and Hail in Illinois, March 8, 20093 injured · $1.4 million · EF1 · 20 events
- Tornadoes and Hail in Illinois, March 8, 20092 injured · EF2 · 20 events
- Tornado and Hail in Indiana, March 8, 2009$712,000 · EF1 · 15 events
- Tornadoes and Flooding in Illinois, March 8, 2009$115,000 · EF1 · 18 events
- Tornadoes and Damaging Winds in Missouri, March 8, 2009$145,000 · EF1 · 5 events
- Hail and Damaging Winds in Missouri, March 8, 2009$145,000 · 1 in hail · 27 events
- Flooding in Iowa, March 8 to 13, 2009$275,000 · 10 events
- Damaging Winds in Kansas, March 8, 2009$400,000 · 70 kt wind · 2 events
- High Wind in Illinois, March 8, 2009$176,000 · 54 kt wind · 13 events
- Tornado and Hail in Kentucky, March 8, 2009$41,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 159208, 160576, 159209.